Discussions By Condition: Medical Stories

Been under medical care - feel worse than ever...

Posted In: Medical Stories 2 Replies
  • Posted By: ohhbob
  • October 18, 2006
  • 05:31 PM

Here's my story...I'm a former smoker (4 yrs) and recovering alcoholic (19 yrs). I don't know if that's relevant or not.
4 years ago while still a smoker, I had a heart attack at age 41. Other than the usual shortness of breath and numerous sinus problems a smoker has - all in all I felt Ok and thought I was in moderate health.
I quit smoking when I got out of the hospital, and started routine Doctors visits to get the cholesterol down. During the first 2 years, I tried every statin available and would suffer the same side effects of aches, cramps, and generally feeling lousy. I finally gave up on taking them, and the 2 Doctors I had been working with pretty much gave up and suggested I go on fish-oil and flaxoil. All during this time, I suffered from about 4 different muscle & tendon injuries. I’m still seeing Orthopedists for those problems.
Around this time, I started having respiratory problems such as wheezing, and a constant need to clear my throat. Feels like sinus drip in the back of my throat, and sometimes it feels like there’s something stuck in there. All the Doctors say my lungs are clear. For the last 2 years, I've been to 4 other Doctors and have tried every modern allergy med to try to clear this up with no luck. I've had sinus CT's, x-rays, lung function tests, bloodwork, all to no avail. I still have this constant need to clear my throat which is not only pretty annoying during the day, but makes it hard to get to sleep.
Over the past 4 years, I've seen a total of 11 Doctors, and have tried a total of 36 Meds and supplements including beta-blockers, blood thinners, bronchodilators, lipid lowering, antihistamines, decongestants, steroids, and God knows what else. I've tried stopping my meds and supplements to see if that may be the cause. I'm currently going to a Gastro guy and will be scoped in 2 weeks in the hopes that there's something there.
As I alluded to, I don't know if my past has caused any permanent damage or not. A lot of these meds I’ve taken work in the liver. So I wonder if the smorgasbord of drugs I've taken over the past 4 years has toxified my system. I certainly can't get an answer from my Doctors. I'm at the end of my rope and don't know what to do. If anyone has any insights or suggestions, they will be greatly appreciated.
Ohhbob :(

Reply Flag this Discussion

2 Replies:

  • Muscle cramps/pains on Statin meds (lipid/cholesterol lowering drugs) are SERIOUS side effects. It can mean Rhabdo. Talk to your doc about that!!
    emma_chase 9 Replies
    • October 19, 2006
    • 01:42 PM
    • 0
    Flag this Response
  • Muscle cramps/pains on Statin meds (lipid/cholesterol lowering drugs) are SERIOUS side effects. It can mean Rhabdo. Talk to your doc about that!! Thanks for the reply...I've been told liver & kidney functions are normal so that concern has ben pooh-poohed by the docs.
    ohhbob 7 Replies
    • October 19, 2006
    • 04:20 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.